Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suggest ways to lower high BP levels

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2004
Answered : 2713 Questions
Question
I have high blood pressure and last few days it was sometimes over 200/100. I am taking lisinopril and metoprolol, I am 76 years old female.
They seem not to help at all.
Last month it was discovered that my left kidney is not working, the stent was inserted and there is plan to remove this kidney.
I am desperate to lower the blood pressure, could not working kidney be a cause that the medicine does not bring relief?
Thank you,
Irene
Sun, 3 Jun 2018 in General Health
 
 
Answered by Dr. Saumya Mittal 58 minutes later
Brief Answer:
Suggestion

Detailed Answer:
Hello madam. You seem to be suffering from renal artery stenosis. I sincerely believe one needs to understand the disease process to understand the options.
Renal artery stenosis is a narrowing of arteries that carry blood to one or both of the kidneys. It affects older people, especially women with atherosclerosis.
It worsens over time and often leads to high blood pressure and kidney damage. The sensors in the body sense less blood reaching the kidneys and assume that the body faces low blood pressure. Thereafter there is the release of hormones from the kidney that cause an increase in blood pressure.
Renal artery stenosis usually does not cause any specific symptoms. Often, the patient of renal artery stenosis has high blood pressure that is extremely hard to control.
The condition may require many different groupe of medicines to control high blood pressure. Patients may also be asked to take other medications, such as cholesterol-lowering drugs and aspirin.
Some medications commonly used to treat high blood pressure associated with renal artery stenosis include:
Angiotensin-converting enzyme (ACE) inhibitors and angiotensin II receptor blockers (ARBs)- you are on lisinopril.
Beta blockers and alpha-beta blockers-you are on metoprolol.
Diuretics and Calcium channel blockers can be added by your nephrologist.
Intervention such as stenting may be recommended.

To answer your question directly, yes the affected kidney and the stenosis can cause the BP to rise. I have suggested 2 added groups of medicines that your nephrologist may consider.

I have tried to make it as simple as possible. feel free to contact us for more information.
Best of luck. Dr Mittal
Above answer was peer-reviewed by
 
Follow-up: Suggest ways to lower high BP levels 1 hour later
Thank you Doctor Mittal for the explanation and an advice
Have a wonderful New Year
Regards,
Irene
 
 
Answered by Dr. Saumya Mittal 10 hours later
Brief Answer:
Best wishes

Detailed Answer:
Wishing you a wonderful new year too and a speedy recovery.
Dr Mittal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor